03
Jul 2012

An Update!!!!!

An Update!!!!!
3 comments
I know it's been a long time since I've posted something. I actually wrote a post at the end of May with an update about being on Gilenya for a year, but I hit the wrong button when posting it and it all disappeared! I've decided not to use that program again! Anyway, this past May marked my one year anniversary of using Gilenya. I felt great and was confident that the results of my yearly MRI would back that up. However, that didn't happen. My doctor's nurse called me to break the news. The MRI showed 29 new lesions with some being active. (breathe) I know everyone reading this is saying the same thing I did and my husband and my doctor and my family....what happened??? All I can say is MS is weird. No one knows what happened. I even struggle writing this because I don't know what to say. I went through a lot of different emotions. I had spent the last couple of months encouraging others to find a treatment that worked for them just like I thought I had. I felt as though I failed although I did my part in taking the medicine. Quickly I felt as though I lost so much. No more talks. No more travel. I know it sounds silly, but no more taking a simple pill.

Give me patience to deal with my blessings.

A couple weeks before all of this I had a minor relapse. Short version - half of my tongue went numb and my taste buds were affected. Nothing tasted good, but I had a 3 day steroid treatment and recovered. Then... I had another relapse that I'm still dealing with now. I was writing some notes down late the other night in my big, girly handwriting when all of the sudden I couldn't write anymore. I could still somewhat grip the pen, but I couldn't move my hand to write. I've also been having pain and a tingling feeling in my arm. My doctor prescribed another dose of steroids (5 days). I definitely have a love-hate relationship with those things. I like that they get me better faster, but I don't like the way they make me feel. I'm hungry!!! :)

So, what treatment now? My doctor suggested starting Tysabri, but after my blood work came back positive for the JC virus, we crossed it off the list. He then suggested Rebif. I feel much more comfortable with that although it means taking shots again! And, 3 times a week! Yikes! I'm not sure when I will be starting it, but it should be real soon.

God has always been there in all those good times while having MS, so does all this mean He isn't anymore? No! He is always there and He will not give me more than I can handle.

fear not, for I am with you;
be not dismayed, for I am your God;
I will strengthen you, I will help you,
I will uphold you with my righteous right hand. Isaiah 41:10


Leave a Reply

Your email address will not be published. Required fields are marked *

Recent Posts Blog

A Few Tips…
steph18302
A Few Tips…
Great Results!
steph18302
Great Results!
Lemtrada Day 1-3
steph18302
Lemtrada Day 1-3
Starting Lemtrada
steph18302
Starting Lemtrada

Latest Tweets

Scroll to Top